MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI TIB TRAY SZ C LM PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXF UNI TIB TRAY SZ C LM PMA; KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Osteolysis (2377); Tissue Breakdown (2681); Metal Related Pathology (4530)
Date of Event 11/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: unknown oxford femoral; item#unknown; lot#unknown, unknown oxford bearing; item#unknown; lot#unknown.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3002806535 - 2023 - 00098, 3002806535 - 2023 - 00099.Part and lot number unknown.
 
Event or Problem Description
It was reported that the patient underwent revision surgery due to an implant fracture, approximately 9 years post-implantation.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.D10: oxf twin-peg cmntd fem md pma; item#161469; lot#505080.Oxf anat brg lt md size 3 pma; item#159547; lot#2965903.Palacos r 1x40 single; item#00-1112-140-01; lot#76384339.No products were returned or pictures provided; visual and dimensional evaluations could not be performed.A review of manufacturing records cannot be performed without product identification.Devices are used for treatment.Medical records were provided and reviewed by a health care professional.Review of op record stated that patient presented with severe pain for one week and that the preop diagnosis identified a failed orthopedic left partial knee implant that required replacement.Supporting x-ray showed a fracture of the femoral component and polyethylene component was worn and fractured which contradicted x-ray findings.Femoral component removed with minimal bone loss, noted cavitary defect from poly wear to the medial condyle, diseased necrotic or fibrotic tissue removed with radical synovectomy to whole knee.Previous incision utilized with significant scar tissue and metallosis encountered.Tibia component excised and noted some cavitary defect from poly wear.The surgery was completed without complication and full range of movement & stability was experienced throughout.Post op x-ray confirmed that tka was satisfactory, long stem tibial component is noted.Subcutaneous emphysema was present however, this was deemed to be normal immediately post op.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported initial left unicompartmental arthroplasty.Subsequently revised due to severe pain for one week and fractured implant.During the revision noted poly fracture and wear, scar tissue, bone defect from poly wear, tissue damage, and metallosis.All components were exchanged, and patella implanted without complications.Attempts have been made and all additional information received has been included in this report.

Brand Name
OXF UNI TIB TRAY SZ C LM PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16681660
Report Number3002806535-2023-00100
Device Sequence Number15256326
Product Code NRA
UDI-Device Identifier05019279388882
UDI-Public(01)05019279388882(17)231003(10)754150
Combination Product (Y/N)N
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/03/2023
Device Model NumberN/A
Device Catalogue Number154722
Device Lot Number754150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/10/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale